... 10 years. But for the last 10months everything he eats has a bad taste. He says its like metal. Could this be a side effect of the ambien.
If he has taken Ambien for the last 10 years and the metal taste problem has just been a recent development in the last 10 mos, then it isnt the Ambien. If it were the Ambien, he would have had it long before now. Metallic taste in the mouth is a common complaint and doesnt usually indicate anything serious. It can be caused by a medication (but I dont think, in this case, it is the Ambien) but it can also be caused from gum disease, not drinking enough water, and too much copper in the body. He should see his primary care Dr for a thorough check up and also see his dentist to check to be sure it isnt a dental issue. Sometimes the cause of a metallic taste can't be determined. In many cases, the problem goes away on its own after several months or longer. Proper oral hygiene can help, including regularly brushing your teeth and brushing and scraping your tongue. Done properly, dental restorations — such as fillings and inlays — are rarely the cause a metallic taste. Be sure he is getting 8-8oz glasses of water each day to be sure that he is well hydrated.
- Ambien Information for Consumers
- Ambien Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ambien (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Apr 2011 • 1 answer
Posted 13 Feb 2014 • 2 answers
Posted 29 Dec 2014 • 2 answers
Posted 4 Apr 2017 • 1 answer
Posted 20 Dec 2017 • 2 answers